Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 113, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Sep 25, 2019, 5:24 PM CDT for 5 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2019, 5:24 PM CDT (22:24 UTC)
- Expired
- Sep 25, 2019, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Independence County, AR, Izard County, AR, Jackson County, AR, Lawrence County, AR, Sharp County, AR
The radar
The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WGUS54 KLZK 252224
FFWLZK
ARC063-065-067-075-135-260030-
/O.NEW.KLZK.FF.W.0113.190925T2224Z-190926T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
524 PM CDT Wed Sep 25 2019
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Northern Independence County in north central Arkansas...
Southeastern Izard County in north central Arkansas...
Northeastern Jackson County in eastern Arkansas...
Southern Lawrence County in eastern Arkansas...
Southern Sharp County in north central Arkansas...
* Until 730 PM CDT.
* At 522 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen over the past hour from west of Strawberry to north
of Alicia. With additional heavy rainfall expected...flash
flooding is likely to occur.
* Some locations that will experience flooding include...
Hoxie... Lake Charles State Park...
Cave City... Swifton...
Cushman... Mount Pleasant...
Strawberry... Lynn...
Sidney... Alicia...
Minturn... Sedgwick...
Aetna... Strangers Home...
Calamine... Sandtown...
Cord... Maxville...
Eaton... Lauratown...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3599 9086 3598 9084 3595 9087 3593 9086
3592 9087 3588 9087 3588 9103 3578 9104
3587 9183 3601 9175 3607 9111 3604 9084
3602 9084
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 2:54 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 25, 2:54 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 254 PM CDT Wed Sep 25 2019 .SHORT TERM...Tonight Through Friday An area of high pressure aloft continues over the southeast U.S. this afternoon with an upper trough over the Great Lakes and a cutoff low over the desert southwest. The upper trough slides slightly to the southeast tonight bringing northwest flow to Arkansas briefly for Thursday morning. Ridging quickly builds back into the area Thursday afternoon and night and southwest flow returns for Friday. A warm front moved northeast of the state today to near the Mississippi River. This ushered in more warm and humid air and dew points back into the lower to mid 70s destabilizing the atmosphere. A cold front in Kansas and Missouri should move into north Arkansas around 06Z tonight with showers and thunderstorms. Some of the storms could be strong with a few producing damaging winds in north Arkansas. Expect the rain to continue into the morning hours in central Arkansas moving into the south by late morning, tapering off Thursday evening. The front move north as a warm front Thursday night and high pressure moves back into the area Friday with warm and dry conditions. Highs Thursday will be in the upper 70s to mid 90s and then in the mid 80s to lower 90s for Friday. && .LONG TERM...Friday Night Through Thursday Initially, a cold front will attempt to move into Arkansas, but will be stopped by an amplifying upper ridge centered just southeast of Arkansas. The ridge will build into the region, with moisture shunted well to the west and northwest. You know the drill... temperatures warm up due to southerly/southwest winds, little in the way of rainfall (you get the point). && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 69 81 66 88 / 60 50 0 10 Camden AR 71 93 68 92 / 10 30 0 0 Harrison AR 66 79 66 85 / 80 50 0 10 Hot Springs AR 71 89 68 88 / 40 40 0 10 Little Rock AR 71 88 67 89 / 40 40 0 10 Monticello AR 70 93 68 92 / 10 20 0 0 Mount Ida AR 71 88 68 87 / 40 50 10 10 Mountain Home AR 66 79 66 87 / 70 40 0 10 Newport AR 69 82 67 89 / 60 50 0 10 Pine Bluff AR 70 92 67 91 / 20 30 0 10 Russellville AR 71 85 68 88 / 60 60 0 10 Searcy AR 70 86 67 89 / 50 50 0 10 Stuttgart AR 70 89 67 90 / 30 40 0 10 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...51 / Long Term...57
Hazardous weather outlook, Sep 25, 4:15 AM CDT, 13 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 415 AM CDT Wed Sep 25 2019 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-261000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 415 AM CDT Wed Sep 25 2019 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms are expected to develop this morning into the afternoon. While there may be a couple of strong storms, widespread severe weather is not expected. Some areas may receive locally heavy rainfall leading to isolated flash flooding in low lying prone areas. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday A few thunderstorms will be possible across mainly northwest Arkansas through the weekend. Widespread severe weather is not anticipated. Some storms may be capable of producing gusty winds and locally heavy rainfall. .Spotter Information Statement... Spotter activation is not anticipated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Sep 25, 3:16 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
316 PM CDT Wed Sep 25 2019
ARZ007-015-252045-
Sharp AR-Izard AR-
316 PM CDT Wed Sep 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN IZARD AND SOUTHWESTERN
SHARP COUNTIES UNTIL 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Melbourne to near Lone Star. Movement was east
at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Melbourne... Oxford...
Mount Pleasant... Franklin...
Sidney... Gid...
Stella... Lunenburg...
Myron... Brandenberg...
Lacrosse... Lone Star...
Evening Shade... Center...
Mt Olive in Izard County... Zion...
Boswell... Violet Hill...
Sage... Larkin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3620 9145 3595 9161 3598 9208 3600 9210
3601 9210 3602 9208 3602 9207 3603 9206
3604 9206 3619 9190
TIME...MOT...LOC 2016Z 263DEG 13KT 3609 9191 3604 9200
62Local storm report, Sep 25, 4:44 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
444 PM CDT WED SEP 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 NE LYNN 36.02N 91.24W
09/25/2019 LAWRENCE AR EMERGENCY MNGR
TREE LIMBS BLOWN DOWN JUST NORTHEAST OF LYNN
&&
62Local storm report, Sep 25, 4:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
451 PM CDT WED SEP 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HEAVY RAIN CHEROKEE VILLAGE 36.29N 91.57W
09/25/2019 E4.00 INCH FULTON AR SOCIAL MEDIA
ESTIMATE OF JUST UNDER 4 INCHES OF RAIN IN CHEROKEE
VILLAGE THIS AFTERNOON.
&&
62Local storm report, Sep 25, 5:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 PM CDT WED SEP 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 3 NNE ALICIA 35.93N 91.06W
09/25/2019 LAWRENCE AR EMERGENCY MNGR
WINDS DAMAGED A SHOP BUILDING NEAR THE INTERSECTION OF
HWY 367 AND CALVIN CROSSING ROAD.
&&
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:45 PM CDT | Flash Flood Warning | LZK | Baxter, Fulton | 2 hr |
| Sep 25, 3:06 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Lawrence, Randolph, Sharp | 24 min |
| Sep 25, 3:16 PM CDT | Special Weather Statement | LZK | Izard, Sharp | 29 min |
| Sep 25, 3:21 PM CDT | Severe Thunderstorm Warning | LZK | Izard, Sharp | 39 min |
| Sep 25, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Lawrence, Randolph, Sharp | 51 min |
| Sep 25, 3:35 PM CDT | Flash Flood Warning | LZK | Fulton, Lawrence, Sharp | 3 hr |
| Sep 25, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Lawrence, Randolph, Sharp | 46 min |
| Sep 25, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Randolph, Sharp | 49 min |
| Sep 25, 5:09 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, Lawrence, Sharp | 51 min |
| Sep 25, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Jackson, Lawrence, Sharp, Stone | 32 min |
| Sep 25, 6:29 PM CDT | Special Weather Statement | LZK | Independence, Jackson | 46 min |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.